MAUDE Adverse Event Report: GEISTLICH BIO-OSS PEN; BONE GRAFTING MATERIAL

GEISTLICH BIO-OSS PEN; BONE GRAFTING MATERIAL
Model Number 20115
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/15/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation underway, to be completed.
 
Event or Problem Description
A user reported that they experienced difficulty in dispensing bio-oss granules from the geistlich bio-oss pen (gbop).Specifically it was reported that there appeared to be resistance to the plunger progression in the syringe-like configuration of the pen.It was reported that it seems to get caught somewhere in the barrel and then will suddenly release and the bio-oss granules spill out.As result the user completed the treatment having emptied the pen into a dish and then scooped the granules and placed into the treatment site.Geistlich bio-oss pen is a product variant providing ease of use in a syringe-like dispenser configuration.The pen contains natural bone mineral for filling of bone defects in maxillofacial surgery, implantology, and periodontology.The material consists of anorganic bovine bone mineral which is provided in a syringe-like applicator.Geistlich bio-oss pen consists of 7 components which are fully assembled and sterilized then distributed by the manufacturer.One of the components is a silicone plunger which operates within the barrel of the syringe.Geistlich pharma is investigating this complaint fully to determine potential cause of the product problem as reported.

Brand Name
GEISTLICH BIO-OSS PEN
Common Device Name
BONE GRAFTING MATERIAL
MDR Report Key10639933
Report Number9614442-2020-00003
Device Sequence Number2961755
Product Code NPM
UDI-Device Identifier07610221010493
UDI-Public(01)07610221010493(17)230117(10)82000456
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K120601
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Dentist
Type of Report Initial
Report Date (Section B) 10/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/17/2023
Device Model Number20115
Device Lot Number82000456
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/15/2020
Initial Report FDA Received Date10/06/2020
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1